Kansas, 2008Tornado in Kansas, May 10, 2008
May 10, 2008 · NWS SGF · 1 event in 1 county or zone
Two supercells initiated over Kansas before turning deadly over Oklahoma and Missouri. One tornado associated with the northern supercell touched down near Faulkner.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Two supercells initiated over Kansas before turning deadly over Oklahoma and Missouri. One tornado associated with the northern supercell touched down near Faulkner. This storm later caused a fatality near Carthage, MO.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at May 10, 2:48 PM CST, 1 hour 31 minutes earlier.
Area forecast discussion, May 10, 2:48 PM CST, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
348 PM CDT SAT MAY 10 2008
.DISCUSSION...
FIRST ROUND OF CONVECTION WAS EXITING OUR EASTERN COUNTIES WITH
ADDITIONAL STORMS STRUGGLING TO DEVELOP NORTHWEST OF SPRINGFIELD.
THESE STORMS MAY PERK UP A LITTLE BUT WITH TEMPS IN THE 50S-LOWER
60S...MOST OF THE INSTABILITY WITH THESE STORMS WILL REMAIN ROOTED
ABOVE THE BOUNDARY LAYER. OVER OUR WESTERN TIER OF
COUNTIES...RAPID DESTABILIZATION IS UNDERWAY WITH TEMPERATURES IN
THE MID 70S AND DEWPOINTS IN THE MID 60S. STORMS THAT ARE
DEVELOPING OVER SOUTH CENTRAL KANSAS AT THIS TIME SHOULD INTENSIFY
AS THEY INTERACT WITH THIS AIRMASS. THUS WILL CONTINUE TO RIDE THE
TORNADO WATCH THROUGH 7 PM.
THE FRONT AND UPPER TROUGH ARE STILL ON TAP TO MOVE EAST RAPIDLY
OUT OF THE OZARKS TONIGHT. THE GFS SHOWS THE SURFACE LOW DEEPENING
FROM 998MB TO 988 MB FROM 00Z TO 06Z AS IT TRACKS ROUGHLY ALONG
I-70 FROM KC TO ST. LOUIS. PREVIOUS FORECAST HAD A GOOD HANDLE ON
WIND TREND TONIGHT AND SUNDAY AND WILL CONTINUE TO KEEP WIND
SPEEDS UP AROUND 20-30 MPH WITH HIGHER GUSTS FROM THE NORTHWEST THROUGH
SUNDAY AFTERNOON. WILL PLAN ON ISSUING A WIND ADVISORY FOR LATE
TONIGHT AND SUNDAY.
AFTER A FAIRLY TRANQUIL MONDAY...WE WILL SEE ANOTHER STORM SYSTEM
RAMP UP OVER THE CENTRAL HIGH PLAINS WITH STRONG MOISTURE RETURN
AND NEAR 60 DEGREE DEWPOINTS OVERSPREADING THE AREA BY TUESDAY
AFTERNOON. EXPECT ANOTHER ROUND OF STORMS AHEAD OF THE FRONT AS IT
MOVES ACROSS THE AREA TUESDAY AFTERNOON/EVENING. INSTABILITY LOOKS
PRETTY DECENT WITH MEAN LAYER CAPES APPROACHING 1500 J/KG HOWEVER
IT APPEARS THAT BETTER UPPER LEVEL DYNAMICS WILL BE NORTH OF OUR
AREA. WILL NEED TO MONITOR SHEAR TRENDS AND ADJUST HWO WORDING
ACCORDINGLY IF NEEDED.
WILL LINGER SOME LOW PRECIP CHANCES INTO WEDNESDAY AND THURSDAY AS
ECMWF AND GFS LAG UPPER TROUGH OVER THE AREA. MOISTURE LOOKS A
LITTLE ON THE LOW SIDE AND CONFIDENCE IN PRECIP AFTER FRONTAL
PASSAGE TUESDAY NIGHT REMAINS LOW ALSO. AM MODERATELY CONFIDENT IN
THE BELOW NORMAL TEMPERATURES THROUGH LATE NEXT WEEK.
TERRY
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...WIND ADVISORY FROM 1 AM TO 7 PM CDT SUNDAY FOR MOZ055>058-
066>071-077>083-088>096-098-101>104.
KS...WIND ADVISORY FROM 1 AM TO 7 PM CDT SUNDAY FOR KSZ073-097-101.
&&Hazardous weather outlook, May 10, 12:30 PM CST, 3 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED SPOTTER ACTIVATION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
130 PM CDT SAT MAY 10 2008
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-111800-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
130 PM CDT SAT MAY 10 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
WEATHER HAZARDS EXPECTED:
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS...HAIL AND
ISOLATED TORNADOES.
AREAS AFFECTED AND TIMING:
HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH WILL BE
POSSIBLE ACROSS ALONG AND WEST OF A LINE FROM ROLLA TO WEST
PLAINS THROUGH EARLY AFTERNOON.
FROM 3 PM TO 7 PM...HAIL TO THE SIZE OF GOLF BALLS AND WIND GUSTS
TO 80 MPH ALONG WITH ISOLATED TORNADOES WILL BE POSSIBLE OVER
ALL OF THE MISSOURI OZARKS AND SOUTHEAST KANSAS. THE GREATEST
THREAT WILL ALONG AND SOUTH OF INTERSTATE 44.
DISCUSSION:
A STRONG UPPER LEVEL STORM SYSTEM AND DEVELOPING COLD FRONT OVER
THE CENTRAL AND SOUTHERN PLAINS WILL MOVE EAST INTO THE OZARKS
FROM LATE AFTERNOON INTO EARLY EVENING. AS AN INCREASINGLY MOIST
AND UNSTABLE AIRMASS OVER THE MISSOURI OZARKS AND SOUTHEAST
KANSAS INTERACTS WITH STRONG VERTICAL WIND SHEAR ASSOCIATED WITH
THE STORM SYSTEM...STRONG TO SEVERE THUNDERSTORMS WILL DEVELOP
OVER EASTERN KANSAS AND WESTERN MISSOURI AND MOVE RAPIDLY
NORTHEAST ACROSS THE OZARKS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
WIND GUSTS IN EXCESS OF 30 MPH ARE EXPECTED LATE TONIGHT THROUGH
SUNDAY AS A STRONG AREA OF LOW PRESSURE DEEPENS OVER THE OHIO
RIVER VALLEY REGION.
THUNDERSTORMS WILL BE POSSIBLE TUESDAY AND WEDNESDAY AS ANOTHER
STORM SYSTEM AFFECTS THE AREA. AT THIS TIME SEVERE WEATHER IS
NOT EXPECTED WITH THIS ACTIVITY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE POSSIBLE OVER ALL OF THE MISSOURI
OZARKS AND SOUTHEAST KANSAS THROUGH 9 PM.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
TERRY
In the hours before
Local storm report, May 10, 1:18 PM CST, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
218 PM CDT SAT MAY 10 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0205 PM HAIL 2 S LOUISBURG 37.73N 93.14W
05/10/2008 E0.75 INCH DALLAS MO LAW ENFORCEMENT
NUMEROUS REPORTS OF HAIL IN THE LOUISBURG AREA. DIME
SIZED THE BIGGEST. REPORTED FROM DALLAS CO 911.
&&
DSALocal storm report, May 10, 1:25 PM CST, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
225 PM CDT SAT MAY 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM LIGHTNING 4 NW ELDRIDGE 37.87N 92.80W
05/10/2008 LACLEDE MO EMERGENCY MNGR
LIGHTNING STRUCK A HOUSE.
0200 PM LIGHTNING 8 WSW LEBANON 37.64N 92.80W
05/10/2008 LACLEDE MO EMERGENCY MNGR
LIGHTNING STRUCK A HOUSE WHICH CAUGHT FIRE.
&&
MTERRYLocal storm report, May 10, 1:27 PM CST, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
227 PM CDT SAT MAY 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0218 PM HAIL 1 NE BENNETT SPRINGS 37.74N 92.84W
05/10/2008 E0.25 INCH LACLEDE MO EMERGENCY MNGR
&&
MTERRYLocal storm report, May 10, 1:33 PM CST, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
233 PM CDT SAT MAY 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0137 PM HAIL 5 N BOLIVAR 37.69N 93.42W
05/10/2008 E1.00 INCH POLK MO EMERGENCY MNGR
QUARTER SIZE HAIL REPORTED WITH HAIL COVERING THE GROUND.
&&
KARDELLLocal storm report, May 10, 2:03 PM CST, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
303 PM CDT SAT MAY 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0253 PM HAIL 2 N HERMITAGE 37.97N 93.32W
05/10/2008 E0.88 INCH HICKORY MO LAW ENFORCEMENT
&&
SRUNNELSSpecial weather statement, May 10, 2:26 PM CST, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
326 PM CDT SAT MAY 10 2008
MOZ069-080-081-102100-
LACLEDE MO-DALLAS MO-CAMDEN MO-
326 PM CDT SAT MAY 10 2008
...SIGNIFICANT WEATHER ALERT FOR EASTERN CAMDEN...NORTHEASTERN DALLAS
AND NORTHWESTERN LACLEDE COUNTIES UNTIL 400 PM CDT...
AT 320 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES EAST OF URBANA...OR 12 MILES NORTHEAST
OF BUFFALO...MOVING NORTHEAST AT 51 MPH.
PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.
HATCH
Tornado, Cherokee
- When
- May 10, 4:19 PM CST to 4:22 PM CST
- Where
- Cherokee County, 1.65 mi W of Faulkner to 0.39 mi E of Faulkner
- Rating
- EF0
- Path length
- 2.05 mi
- Path width
- 150 yd
- Property damage
- $10,000
- Reported by
- NWS Storm Survey
- Coordinates
- 37.100, -95.050
NWS storm survey confirmed that an EF0 tornado tracked through the Faulkner area. Damage was limited to minor damage to the grain elevator and a nearby home.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Missouri, May 10, 200816 deaths · 210 injured · $46 million · EF4 · 42 events
- Tornadoes and Hail in Oklahoma, May 10, 20086 deaths · 154 injured · $17 million · EF4 · 45 events
- Tornadoes and Hail in Georgia, May 10 to 12, 20084 deaths · 15 injured · $70 million · EF3 · 72 events
- Tornadoes and Hail in Georgia, May 10 to 11, 200813 injured · $15 million · EF4 · 20 events
- Tornadoes and Hail in Arkansas, May 10, 20089 injured · $75 million · EF3 · 43 events
- Tornadoes and Flash Flooding in Mississippi, May 10 to 11, 20084 injured · $610,000 · EF1 · 56 events
- Tornadoes and Hail in Alabama, May 10, 2008$322,000 · EF2 · 16 events
- Tornadoes and Hail in Alabama, May 10 to 11, 2008$2.0 million · EF1 · 24 events
- Tornado and Hail in Oklahoma, May 10, 2008$75,000 · EF2 · 4 events
- Tornado and Flash Flooding in Arkansas, May 10, 2008$630,000 · EF1 · 29 events
- Tornadoes and Hail in Arkansas, May 10, 2008$321,000 · EF1 · 29 events
- Tornadoes and Hail in Arkansas, May 10, 2008$330,000 · EF1 · 20 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 103218.